MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA4-18-80-4-4
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the advance 18 lp low profile balloon catheter leaked during an unspecified procedure.Additional information has been requested but has not been made available.No adverse effects have been reported.
 
Additional Manufacturer Narrative
Additional information: the complaint device reportedly leaked just prior to deployment during a fistulaplasty procedure.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction/additional information concomitant medical products: on the first follow up, concomitant medical products was inadvertently left blank, indicating no change since the initial report.However, the device had been received prior to that follow up.This field has been updated to 'yes', and product received date included.Investigation: evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications, functional test, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the balloon had a pinhole rupture.The device was returned with the original packaging and in the balloon holder tray.The balloon protector and shipping stylet were also returned.The stylet was inserted into the distal end of the catheter and the balloon protector was over a portion of the balloon.Bio matter was noted to be present on the balloon, holder, and packaging.Unlike the video, at approximately 0.2 cm from the strain relief, the catheter shaft was returned severed.Clarification of when this occurred was asked but not received.Additionally, during the function test, although the catheter shaft was separated, a needle connected to the sphere inflation device was inserted into the balloon lumen to locate and confirm the reported balloon leakage.Water was injected, and a leak was observed at 1.15 cm from the distal tip.Furthermore, during the device failure analysis the video provided by the customer was reviewed.There was fluid leaking near the distal end of the catheter.The specific location could not be determined from the video.The video also shows the catheter attached to the strain relief and hub.The individual inflating the balloon in the video was noted to be using a syringe, without a pressure gauge on it.Without the gauge, one cannot quantitatively depict the pressure of the balloon.It is unknown at this time if this syringe was being used during the procedure when the leak was first discovered.The inflation pressure used was also not reported.Moreover, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could be related to failure mode.However, the nonconforming device was pulled and scrapped.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause can be traced to a manufacturing error.We have notified the appropriate personnel.Measures are being conducted to address this failure mode, and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7758762
Report Number1820334-2018-02266
Device Sequence Number13782965
Product Code DQY
UDI-Device Identifier10827002502274
UDI-Public(01)10827002502274(17)210308(10)8652210
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2021
Device Catalogue NumberPTA4-18-80-4-4
Device Lot Number8652210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer08/27/2018
10/17/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date08/30/2018
10/30/2018
Patient Sequence Number1